Alert archive / Massachusetts / Flood Watches in 2011
Flood Watch 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at May 17, 2011, 4:12 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts; Kent County, Washington County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 18, 2011, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 4:12 PM EDT (20:12 UTC)
- In effect from
- May 18, 2011, 8:00 AM EDT
- Expired
- May 19, 2011, 4:07 AM EDT
- In force
- 20 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Kent County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 91 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
907 WGUS61 KBOX 172012 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 412 PM EDT TUE MAY 17 2011 ...FLOODING RAINS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS... CTZ002-MAZ002-008-009-180415- /O.NEW.KBOX.FA.A.0005.110518T1200Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... CHESTERFIELD...BLANDFORD 412 PM EDT TUE MAY 17 2011 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT. IN WESTERN MASSACHUSETTS...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. * FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT * OCCASIONAL SHOWERS TONIGHT WILL BECOME MORE WIDESPREAD WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE WATCH AREA ALONG WITH EMBEDDED HEAVY DOWNPOURS. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS OF 4 TO PERHAPS ISOLATED AMOUNTS UP TO 5 INCHES IN AREAS WHERE HEAVIER SHOWERS REPEATEDLY MOVE OVER THE SAME AREAS AND/OR WHERE THUNDERSTORMS OCCUR. THIS AMOUNT OF RAINFALL COULD CAUSE THE FLOODING OF SOME MAIN STEM RIVERS...SMALL STREAMS AND CREEKS...AS WELL AS FLOOD PRONE URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NOCERA
6 follow-up statements
752 WGUS61 KBOX 180128 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 928 PM EDT TUE MAY 17 2011 ...FLOODING RAINS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS... CTZ002-MAZ002-008-009-180930- /O.CON.KBOX.FA.A.0005.110518T1200Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... CHESTERFIELD...BLANDFORD 928 PM EDT TUE MAY 17 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... HARTFORD CT. IN WESTERN MASSACHUSETTS...WESTERN FRANKLIN MA... WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. * FROM 8 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT * OCCASIONAL SHOWERS TONIGHT WILL BECOME MORE WIDESPREAD WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE WATCH AREA ALONG WITH EMBEDDED HEAVY DOWNPOURS. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS OF 4 TO PERHAPS ISOLATED AMOUNTS UP TO 5 INCHES IN AREAS WHERE HEAVIER SHOWERS REPEATEDLY MOVE OVER THE SAME AREAS AND/OR WHERE THUNDERSTORMS OCCUR. THIS AMOUNT OF RAINFALL COULD CAUSE THE FLOODING OF SOME MAIN STEM RIVERS...SMALL STREAMS AND CREEKS... AS WELL AS FLOOD PRONE URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
094 WGUS61 KBOX 180729 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 329 AM EDT WED MAY 18 2011 ...PERIODS OF HEAVY RAIN SHOWERS MAY RESULT IN FLOODING TODAY AND TONIGHT ACROSS PORTIONS OF WESTERN MASSACHUSETTS NORTHERN CONNECTICUT AS WELL AS SOUTHWEST RHODE ISLAND... CTZ003-004-MAZ003-010-011-RIZ003-006-181530- /O.EXA.KBOX.FA.A.0005.110518T1200Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... GREENFIELD...ORANGE...AMHERST...NORTHAMPTON...SPRINGFIELD... WEST GREENWICH...NARRAGANSETT...WESTERLY 329 AM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF NORTHERN CONNECTICUT... WESTERN MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...TOLLAND CT AND WINDHAM CT. IN WESTERN MASSACHUSETTS...EASTERN FRANKLIN MA... EASTERN HAMPDEN MA AND EASTERN HAMPSHIRE MA. IN RHODE ISLAND... WASHINGTON RI AND WESTERN KENT RI. * FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN SHOWERS WILL AFFECT THE REGION TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN HEAVIER BANDS. THIS AMOUNT OF RAINFALL MAY RESULT IN FLOODING ACROSS URBAN AREAS AS WELL SOME SMALL RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CTZ002-MAZ002-008-009-181530- /O.CON.KBOX.FA.A.0005.110518T1200Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... CHESTERFIELD...BLANDFORD 329 AM EDT WED MAY 18 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... HARTFORD CT. IN WESTERN MASSACHUSETTS...WESTERN FRANKLIN MA... WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. * FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN SHOWERS WILL AFFECT THE REGION TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN HEAVIER BANDS. THIS AMOUNT OF RAINFALL MAY RESULT IN FLOODING ACROSS URBAN AREAS AS WELL SOME SMALL RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FRANK
180 WGUS61 KBOX 181502 AAA FFABOX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1102 AM EDT WED MAY 18 2011 ...PERIODS OF HEAVY RAIN SHOWERS MAY RESULT IN FLOODING TODAY AND TONIGHT ACROSS PORTIONS OF WESTERN MASSACHUSETTS NORTHERN CONNECTICUT AS WELL AS SOUTHWEST RHODE ISLAND... CTZ002>004-MAZ002-003-008>011-RIZ003-006-182315- /O.CON.KBOX.FA.A.0005.000000T0000Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 1102 AM EDT WED MAY 18 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN WESTERN MASSACHUSETTS...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN RHODE ISLAND... WASHINGTON RI AND WESTERN KENT RI. * THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN SHOWERS WILL AFFECT THE REGION TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN HEAVIER BANDS ACROSS THE WATCH AREA. THIS AMOUNT OF RAINFALL MAY RESULT IN FLOODING ACROSS URBAN AREAS AS WELL SOME SMALL RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NOCERA
788 WGUS61 KBOX 182016 AAA FFABOX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT WED MAY 18 2011 ...PERIODS OF HEAVY RAIN SHOWERS MAY RESULT IN FLOODING TONIGHT ACROSS PORTIONS OF WESTERN MASSACHUSETTS NORTHERN CONNECTICUT AS WELL AS SOUTHWEST RHODE ISLAND... CTZ002>004-MAZ002-003-008>011-RIZ003-006-190430- /O.CON.KBOX.FA.A.0005.000000T0000Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 416 PM EDT WED MAY 18 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN WESTERN MASSACHUSETTS...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN RHODE ISLAND... WASHINGTON RI AND WESTERN KENT RI. * THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN SHOWERS WILL AFFECT THE REGION TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN HEAVIER BANDS ACROSS THE WATCH AREA. THIS AMOUNT OF RAINFALL MAY RESULT IN FLOODING ACROSS URBAN AREAS AS WELL SOME SMALL RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NOCERA
707 WGUS61 KBOX 190358 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1158 PM EDT WED MAY 18 2011 ...PERIODS OF HEAVY RAIN SHOWERS MAY RESULT IN FLOODING TONIGHT ACROSS PORTIONS OF WESTERN MASSACHUSETTS NORTHERN CONNECTICUT AS WELL AS SOUTHWEST RHODE ISLAND... CTZ002>004-MAZ002-003-008>011-RIZ003-006-190900- /O.CON.KBOX.FA.A.0005.000000T0000Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 1158 PM EDT WED MAY 18 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN WESTERN MASSACHUSETTS...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN RHODE ISLAND... WASHINGTON RI AND WESTERN KENT RI. * UNTIL 5 AM EDT THURSDAY * PERIODS OF HEAVY RAIN SHOWERS WILL AFFECT THE REGION TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN HEAVIER BANDS ACROSS THE WATCH AREA. THIS AMOUNT OF RAINFALL MAY RESULT IN FLOODING ACROSS URBAN AREAS AS WELL SOME SMALL RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
971 WGUS61 KBOX 190807 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 407 AM EDT THU MAY 19 2011 ...HEAVY RAINFALL WILL END THIS MORNING... CTZ002>004-MAZ002-003-008>011-RIZ003-006-190915- /O.CAN.KBOX.FA.A.0005.000000T0000Z-110519T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 407 AM EDT THU MAY 19 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. A WIDESPREAD 1 TO 2.5 INCHES OF RAIN HAS FALLEN ACROSS THE REGION SINCE SUNDAY...WITH A FEW REPORTS OVER THREE INCHES ACROSS SOUTHWEST RHODE ISLAND INTO EASTERN CONNECTICUT. THERE WILL BE LIGHTER ADDITIONAL RAINFALL THROUGH TONIGHT...BUT AMOUNTS WILL GENERALLY BE ONE HALF OF AN INCH OR LESS. $$ EVT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at May 17, 4:05 PM EDT, 7 minutes earlier.
Area forecast discussion, May 17, 4:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT TUE MAY 17 2011
.SYNOPSIS...
COOL AND SHOWERY WEATHER REMAINS IN THE FORECAST FOR THE REST OF
THE WORK WEEK AS LOW PRESSURE MEANDERS ACROSS THE EASTERN SEABOARD.
SOME IMPROVEMENT IS LIKELY ALONG WITH MODERATING TEMPERATURES THIS
WEEKEND AS LOW PRESSURE FINALLY MOVES EAST OF THE REGION.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
4 PM UPDATE...
MAIN BAND OF STEADY AND HEAVY RAIN REMAINS ACROSS LONG ISLAND
EXTENDING NORTHWEST INTO WESTERN CT AND THE SOUTHWEST CORNER OF MA
AT 4 PM. THIS PRECIP SHIELD WAS ON THE EASTERN EDGE OF THE
INSTABILITY AXIS ALOFT. THIS AREA SHOULD DRIFT NORTH AS OCCLUDED
LOW OVER VA MOVES SLOWLY NORTHWARD. THEREFORE EXPECT MORE
WIDESPREAD SHOWERS ACROSS THIS REGION AS THE EVENING PROGRESSES.
FARTHER EAST ACROSS EASTERN MA SHOWERS WILL BE MORE SCATTERED IN
COVERAGE. ANY GIVEN SHOWER HAS THE POTENTIAL FOR HEAVY DOWNPOURS
GIVEN PWATS UP TO 1.5 INCHES...MOIST ADIABATIC LAPSE RATES ALOFT
ALONG WITH WARM RAIN PROCESSES /LARGE DROPLETS/ IN PLACE WITH WARM
CLOUD DEPTH AROUND 3 KM/10KFT.
ANY POTENTIAL FLOODING TONIGHT SHOULD BE MINOR/NUISANCE URBAN-
POOR DRAINAGE FLOODING ACROSS CT/RI AND WESTERN-CENTRAL MA.
COOL CONDITIONS PERSIST WITH ONSHORE E-NE WINDS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...
DECIDED TO ISSUE A FLOOD WATCH FOR THE EASTERN SLOPES OF THE
BERKSHIRES AND ADJOINING LITCHFIELD HILLS...WHICH BASICALLY
ENCOMPASSES HARTFORD COUNTY NORTHWARD INTO WESTERN PORTIONS OF
HAMPDEN/HAMPSHIRE AND FRANKLIN COUNTIES.
GOOD MODEL AGREEMENT ESPECIALLY THE 12Z ECMWF AND 12Z NAM THAT
WARM CONVEYOR BELT /WCB/ RAINS WILL SLOWLY TRAVERSE NORTHEAST INTO
SOUTHERN NEW ENGLAND WED AND ESPECIALLY WED NIGHT...WITH A SLOW
EASTWARD DRIFT. WIND SPEEDS AND PWAT ANOMALIES WITHIN THE WCB ONLY
ON THE ORDER OF +1 TO +2 STD HOWEVER THE SLOW MOVEMENT/DURATION
WILL CONTRIBUTE TO THE POTENTIAL FOR LARGE QPF...ESPECIALLY ACROSS
THE FLOOD WATCH AREA GIVEN THE UPSLOPE COMPONENT WITH LOW LEVEL SE
INFLOW. IN ADDITION WEAK INSTABILITY ALOFT IN THE FORM OF MOIST
ADIABATIC LAPSE RATES WILL COMBINE WITH WARM RAIN PROCESSES FOR
ENHANCED RAINFALL. THE HEAVIEST RAIN WED SHOULD BE FOCUSED ACROSS
CT AND WESTERN-CENTRAL MA...POSSIBLY INTO WESTERN RI.
AS FOR TEMPS...BELOW NORMAL AGAIN AND SIDED WITH THE COOLER IN
HOUSE BIAS CORRECTED METNAM AND MAVMOS.
WED NIGHT...
HEAVY RAIN AXIS SHOULD BEGIN TO SHIFT EASTWARD INTO RI AND EASTERN
MA. CONVECTIVE ELEMENTS ARE POSSIBLE AS MID LEVEL THETA-E LAPSES
BECOME NEGATIVE AND COLUMN REMAINS MOIST OR NEAR SATURATED. ALSO
RRQ OF UPPER LEVEL JET SWINGS ACROSS THE REGION. COULD BE A
DIFFICULT EARLY MORNING COMMUTE THU ACROSS RI AND EASTERN MA.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MAIN POINTS...
*COOL AND DREARY WEATHER LINGERS INTO THE WEEKEND
*HIGH PRES BUILDS INTO THE REGION BY SUNDAY
*A DRY AND WARM WEATHER PATTERN INTO THE BEGINNING OF NEXT WEEK?
*ANOTHER WET WEATHER DISTURBANCE POSSIBLE BEGINNING TUESDAY
OVERVIEW...
FAIRLY SUCCINCT MDL SOLNS AND GUIDANCE BETWEEN THE 0Z/12Z ECMWF/12Z
NAM AND THUS WENT WITH A BLEND OF THE THREE FOR THE THURS INTO FRI
PD. THEREAFTER PLACED GREATER WEIGHT ON THE 0Z/12Z ECMWF SOLN OVER
THE 12Z GFS OUTPUT AS FELT THE GFS WAS BEING IMPACTED BY CONVECTIVE
FEEDBACK PROCESSES. NEVERTHELESS THE TRENDS BETWEEN THE 12Z GFS AND
12Z ECMWF NEARLY MIRROR ONE ANOTHER. THUS WITH THE LATER PD
BEGINNING SATURDAY BLENDED ECMWF WITH GFS MOS GUIDANCE.
THURSDAY AND THURSDAY NIGHT...
WARM-CORE STACKED LOW ROTATES THRU THE NERN CONUS WITH MAIN OCCLUDED
FRNT LIFTING NWD THRU NEW ENGLAND...FOLLOWED BY THE CENTER OF THE SFC
OCCLUDED LOW APPROACHING THE RGN FROM THE SW OVRNGT. WILL SEE
CONTINUED CHCS FOR SCTD SHOWERS AND ISOLATED THUNDERSTORMS AS
MUCAPES RANGE AOA 400 J/KG IN A RGN OF FAVORABLE DYNAMIC LIFT AND
CONDITIONAL INSTABILITY ALONG THE MAIN OCCLUDED FRNT. WILL SEE SELY
ONSHORE FLOW...SLIGHTLY FASTER ALOFT AROUND 30-40 KTS OUT OF THE SE
ALONG THE AFOREMENTIONED OCCLUDED FRNT WHICH WILL LEND TO A STRONG
MOISTURE FEED INLAND. COULD DEAL WITH SOME EMBEDDED HEAVIER RAINS...
ESP WITH PREV MENTIONED THUNDERSTORMS ALONG THE OCCLUDED FRNT...AS
PWATS RANGE 1-1.5 INCHES VIA THE MESO-NAM. HAVE MADE MENTION FOR
SUCH CHCS IN THE FCST. ALL FACTORS COMBINED LEAD TO CONTINUED
FLOODING CONCERNS...ESP FOR ERN FCST RGNS ACROSS THE COASTAL PLAIN.
OTHERWISE...WINDS TO BECOME LGT AND VRB INTO THE EVNG UNDER MOSTLY
CLOUDY SKIES. MAY SEE SOME DRIER AIR WRAP INTO THE SYS POTENTIALLY
ALLOWING A FEW BREAKS IN THE CLOUDS TOWARDS EVNG ON THE BACKSIDE OF
THE OCCLUDED FRNT...BUT NOT CONFIDENT AS A PLETHORA OF MOISTURE
CONTINUES TO WRAP AROUND THE SYS...AND SHOULD THUNDERSTORMS DEVELOP
LENDING TO AN EXPANDING CLOUD SHIELD. WILL KEEP TEMPS RELATIVELY
COOL AND BELOW CLIMO.
FRIDAY AND FRIDAY NIGHT...
STACKED LOW SLOWLY MEANDERS EWD FROM THE WASH DC VICINITY TO JUST
SOUTH OF LONG ISLAND. WILL CONTINUE TO SEE MOSTLY CLOUDY CONDITIONS
AND SCTD SHOWERS WITH PATCHY DRIZZLE...STILL CANT RULE OUT ISOLATED
THUNDERSTORMS AS THERE WILL BE SOME MINOR INSTABILITY THRU THE RGN.
ALSO OCCLUDING LOW AND DRIER AIR INTO THE SYS COULD ALLOW SOME
BREAKS IN CLOUDS THRU THE DAY. LGT AND VRB SFC WINDS YET WITH A
COMPONENT OF ONSHORE FLOW...SO WILL CONTINUE TO SEE SOME ENHANCED
LIFT THRU THE RGN ALLOWING FOR THOSE CONTINUED POP CHCS WITH SCTD
SHOWERS AND PATCHY DRIZZLE THROUGHOUT THE RGN. WILL EDGE AGAIN ON
THE COOL SIDE OF GUIDANCE AND BELOW CLIMO.
SATURDAY AND SATURDAY NIGHT...
STACKED LOW CONTINUES A SLOW DANCE EWD AND OUT TO SEA. LGT AND VRB
SFC WINDS SLOWLY SHIFTING OUT OF THE N/NW. WILL SEE RAINS DISSIPATE
E AND IMPROVING CONDITIONS FOR THE WRN ZONES AS DRIER AIR ENTRAINS
ON THE BACKSIDE OF THE LOW. WILL CONTINUE CHC POPS FOR THE RGN WITH
SCTD SHOWERS AND PATCHY DRIZZLE UNDER MOSTLY CLOUDY CONDITIONS...AND
EDGE AGAIN ON THE COOLER SIDE OF GUIDANCE AS NW FLOW WILL USHER
COOLER AIR SWD OVER NEW ENGLAND.
SUNDAY AND SUNDAY NIGHT...
SFC HIGH PRES BUILDS IN WAKE OF THE OCCLUDED LOW CONTINUING TO PRESS
EWD AND WELL OFFSHORE. LGT AND VRB FLOW AND EXPECTING CLEAR
CONDITIONS AS WAA BUILDS ALOFT OUT OF THE SW. EXPECTANT +8-10C
H85/H925 TEMPS AND ABUNDANT SUNSHINE SHOULD ALLOW FOR WARMER
CONDITIONS AT THE SFC.
MONDAY AND TUESDAY...
SFC RIDGE OF HIGH PRES SLINKS OFF TO THE E. MAY SEE SOME MID TO UPR
LVL CLOUDS ASSOC WITH A DEVELOPING LOW OVER THE CNTRL PLAINS TO
INVADE NRN FCST RGNS AROUND THE MAIN SFC HIGH POISED OVER THE SERN
CONUS. NOT CONFIDENT ON POP CHCS FOR NEW ENGLAND FOR THE TIMEFRAME
AS MDL SOLNS NOT WELL ALIGNED IN HANDLING THE SYNOPTIC SITUATION.
SOME HINTS OF A WEAK DISTURBANCE SLIDING THRU THE RGN THRU THE PD SO
WILL GO SLGT CHC POPS MONDAY INTO EARLY TUE. OTHERWISE ANTICIPATING
WARMER CONDITIONS AS WAA BUILDS OUT OF THE SW.
WEDNESDAY AND BEYOND...
FAIRLY GOOD AMOUNT OF FCST UNCERTAINTY...BUT TRENDS AMONGST MDL
SOLNS HINTING AT A SYSTEM ON THE HORIZON AS IT APPEARS AN AREA OF
LOW PRES AND ATTENDANT COLD FRONT APPROACH THE RGN.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
HIGH CONFIDENCE IN 18Z TAFS FOR WIDESPREAD IFR/LIFR CIGS AND MVFR
VSBYS AT LEAST INTO EARLY THU ALONG WITH PERSISTENT E/NE WINDS. FOCUS
FOR MORE NUMEROUS SHOWERS/ISOLD TSTMS WILL SHIFT FROM NYC AREA AND WESTERN
NEW ENGLAND THIS AFTERNOON...INTO CT/WESTERN-CENTRAL MA AND
POSSIBLY RI OVERNIGHT...THEN ACROSS ALL OF SOUTHERN NEW ENGLAND
WED AFTN AND ESPECIALLY WED NIGHT. HEAVIEST SHOWERS AND POTENTIAL
TSTMS WILL LIKELY COME WED NIGHT INTO THU AM.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF FOR CONTINUING IFR CIGS AND
MVFR VSBYS UNTIL AT LEAST EARLY THU. E-NE WIND CONTINUE. SHOWERS
AND ISOLATED TSTMS BECOME MORE WIDESPREAD WED AFTN/WED NIGHT INTO
EARLY THU.
OUTLOOK...THURSDAY THROUGH SATURDAY...
THURSDAY THOUGH SATURDAY...
MEDIUM CONFIDENCE MVFR/IFR. LOW CIGS ANTICIPATED TO IMPACT TERMINALS
GRADUALLY LIFTING AND IMPROVING W TO E THROUGH THE PERIOD. COULD SEE
TEMPORARY PERIODS OF VFR. SCTD SHOWERS...PATCHY DRIZZLE...AND FOG
WILL LIKELY MAKE FOR VSBY IMPACTS...AND IT CANT BE RULED OUT THAT
DURING THE EVNG PERIODS THERE IS THE POSSIBILITY OF SUCH CONDITIONS
DETERIORATING ACROSS TERMINALS POTENTIALLY AS LOW AS LIFR.
SUNDAY...
MEDIUM CONFIDENCE VFR.
&&
.MARINE...
TONIGHT...ENE WINDS OF 20-25 KT CONTINUE WITH STRONGEST WINDS
ACROSS EASTERN MA WATERS. VSBY 1-3 NM IN SHOWERS AND FOG. ISOLATED
TSTM POSSIBLE.
WED AND WED NIGHT...
EAST WINDS 20-25 KT CONTINUE ALONG WITH ROUGH OCEAN WATERS. HEAVY
SHOWERS WITH EMBEDDED TSTMS WILL MOVE ACROSS SOUTHERN NEW ENGLAND
FROM WEST TO EAST. VSBY WILL BE POOR.
OUTLOOK...THU THROUGH SATURDAY...
SOUTHEAST FLOW WILL SLOWLY BACK OUT OF THE NORTHEAST REMAINING BELOW
SCA THRESHOLDS...YET THERE IS LOW CONFIDENCE OF SOME OF THE
NORTHEAST WINDS TO GUST AROUND 20 KTS SUNDAY. ANTICIPATE SEAS EARLY
IN THE PERIOD INTO FRIDAY TO SLOWLY DIMINISH BELOW THE ADVISORY
THRESHOLDS.
&&
.HYDROLOGY...
NOT MUCH CHANGE FROM PREVIOUS FORECAST WITH A WIDESPREAD RAINFALL
OF 1-2 INCHES ACROSS THE REGION. LESS RAINFALL OVER SOUTHEAST MA
BUT HIGHER AMOUNTS ACROSS THE UPSLOPE REGIONS OF THE CT RVR VALLEY
GIVEN PERSISTENT SE INFLOW. LOCAL AMOUNTS ACROSS THIS REGION OF
3-4 INCHES ARE POSSIBLE THROUGH THU WITH RAIN MOVING OFFSHORE
LATER THU.
SINCE THIS IS EXPECTED TO OCCUR OVER AN EXTENDED PERIOD...FLOODING
IS NOT ANTICIPATED AT THIS TIME BUT WE DO EXPECT SIGNIFICANT RISES
ON LOWER CT RIVER AND OTHER SMALL RIVERS AND STREAMS IN THE AREA.
&&
.TIDES/COASTAL FLOODING...
ANOTHER HIGH ASTRONOMICAL TIDE TONIGHT MAY LEAD TO SPLASHOVER
ONCE AGAIN. DID ADD AN ADDITIONAL 0.5 FT OF STORM SURGE TO THE
GUIDANCE AS TIDAL GAGES INDICATE GUIDANCE WAS RUNNING ABOUT 0.5 FT
TOO LOW. ANY IMPACT SHOULD BE SPOTTY AND SHORT OF COASTAL FLOOD
ADVISORY CRITERIA.
COASTAL FLOOD STATEMENT WILL CONTINUE TO ADDRESS HIGH TIDE
TONIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR CTZ002.
MA...FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR MAZ002-008-009.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ235-237-
250-251-254>256.
&&
SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/NOCERA
MARINE...SIPPRELL/NOCERA
HYDROLOGY...NOCERA
TIDES/COASTAL FLOODING...NOCERAHazardous weather outlook, May 17, 6:14 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 614 AM EDT TUE MAY 17 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 614 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF RAIN SHOWERS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED WEDNESDAY INTO THURSDAY. THIS MAY RESULT IN SOME LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING REQUIRING THE ISSUANCE OF SHORT FUSED FLOOD ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-181015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 614 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:13 PM EDT | Coastal Flood Statement | BOX | Barnstable, Essex, Norfolk, Plymouth, Suffolk | 30 hr |
| May 17, 6:46 PM EDT | Special Marine Warning | BOX | 59 min |
Nearby
Flood Watches in Massachusetts, 2011Flood Watches in Rhode Island, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.